MAUDE Adverse Event Report: ACCESS VASCULAR INC. HYDROPICC; CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS

ACCESS VASCULAR INC. HYDROPICC; CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Model Number PICC-142
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On (b)(6) 2023, (b)(6) (rn at epicc (b)(6)) notified (b)(6) (avi area sales manager) of a hydropicc that had "ruptured." she sent an image, which appears to show a defect in the catheter wall.See attached.Avi followed up with (b)(6) to obtain additional information and received the following details on (b)(6) 2023: - the line was implanted on (b)(6) 2023.- the line was explanted on (b)(6) 2023 (dwell time of 16 days) after the line would not flush or draw blood.- the lot number was #11423949 (hydropicc 4fr single lumen - maximal barrier kit).- there was no impact to the patient.- the line was not power injected.- the customer did not know if there were any signs of an occlusion or kinking.- the customer indicated that the line was hydrated and flushed according to the ifu.- the line was discarded after the attached photo was taken, and therefore it is not available for return to avi.The lot number provided (#11423949) is assigned by argon medical (avi's approved supplier for kitting).This kit contained catheters from three different avi catheter lot numbers: #10212102, #11232101, and #11092101.For this investigation, all three lhrs were reviewed.During processing of each lot, a leak test was performed per pr-063 glycerol absorption and leak test rev f.Each catheter is connected to a manifold, five at a time, to allow pressure to flow at 43 psi while they are submerged in glycerol solution.The presence of bubbles along the catheter or suture wing indicates a leak and would cause the catheter to be rejected from the lot.This step was completed for each of the three lots.Since all catheters are leak tested at avi and there were no clinical signs or symptoms until 16 days after insertion, it is likely that the defect in the catheter wall occurred sometime after insertion.Without return of the device, avi is not able to investigate further or identify a potential root cause.
 
Event or Problem Description
Customer reported a ruptured hydropicc.

Brand Name
HYDROPICC
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
ACCESS VASCULAR INC.
749 middlesex turnpike
billerica MA 01821
Manufacturer (Section G)
ACCESS VASCULAR INC.
749 middlesex turnpike
billerica MA 01821
Manufacturer Contact
brian hanley
749 middlesex turnpike
billerica, MA 01821
7815386594
MDR Report Key17969817
Report Number3015060232-2023-00009
Device Sequence Number20750643
Product Code LJS
UDI-Device Identifier00862559000487
UDI-Public(01)00862559000487
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K193015
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/08/2024
Device Model NumberPICC-142
Device Catalogue Number80001004
Device Lot Number11423949
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2023
Initial Report FDA Received Date10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown